# SDR CA981207005

- Difficulty date: November 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Fokker F.28 MK 1000
- Engine: Rroyce SPEY55515
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Blade
- Condition: Bent
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: E, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) ON CLIMB-OUT, THE AIRCRAFT EXPERIENCED A SEVERE VIBRATION FOLLOWED BY A LOUD BANG.  AT THIS TIME THE PILOTS NOTICED THE NR 2 ENGINE STARTING TO SPOOL DOWN AND TEMP OUT.  THE CREW ELECTED TO SHUT THE NR 2 ENGINE DOWN AND RETURN TO THE DEPARTURE POINT.  POST-FLIGHT INSPECTION FOUND THE LOW PRESSURE TURBINE BLADES BENT AND THE LP COMPRESSOR UNABLE TO MOVE.  THE ENGINE WAS REPLACED.  THE FAILED ENGINE HAS BEEN SENT FOR OVERHAUL, TEARDOWN REPORT TO FOLLOW.
